Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 6, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 9, 2016, 1:58 AM CST for Falls County, Limestone County, Texas. It was in force for 17 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 1:58 AM CST (07:58 UTC)
- Expired
- Mar 9, 2016, 7:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Falls County, TX, Limestone County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 3:00 AM CST | FLASH FLOOD | Mexia, TX | PRIMARILY RURAL MINOR STREET FLOODING IN MEXIA, COOLIDGE AND GROESBECK. PLUMMERS CREEK HAS OVERRUN ITS BANK. MANY TRIBUTARIES OF THE NAVASOTA FLOODING. |
| Mar 9, 3:51 AM CST | FLASH FLOOD | 5 W Groesbeck, TX | EMS REPORTS FAST MOVING WATER OVER 164W & LCR 339, BLOCKADES REQUESTED |
| Mar 9, 3:57 AM CST | FLASH FLOOD | 1 E Mexia, TX | SIGNIFICANT WATER OVER HWY 84 JUST WEST OF THE FREESTONE COUNTY LINE, FAST MOVING, UNKNOWN DEPTH |
| Mar 9, 6:00 AM CST | FLASH FLOOD | 1 S Kirk, TX | WESTBOUND LANE OF SH 164 NEAR MART REMAINS CLOSED DUE TO FLOODWATERS/DEBRIS. SEVERAL COUNTY ROADS ACROSS CENTRAL LIMESTONE COUNTY REMAIN FLOODED. |
| Mar 9, 6:00 AM CST | FLASH FLOOD | 5 Ene Marlin, TX | MULTIPLE BRIDGES REPORTED WASHED OUT ON FM 147 |
| Mar 9, 7:46 AM CST | FLASH FLOOD | Mexia, TX | SOCIAL MEDIA REPORT FROM WACO BROADCAST MEDIA SHOWED SWIFT FLOWING WATER ALONG HIGHWAY 84 NEAR LAKE MEXIA. |
| Mar 9, 9:24 AM CST | FLASH FLOOD | 5 S Mexia, TX | HIGH WATER RESCUE...STRANDED MOTORIST AT LCR 456 AND PLUMMERS CREEK...CAR HAS BEEN SWEPT OFF ROAD...WATER UP TO DOOR PANELS. |
| Mar 9, 12:00 PM CST | FLASH FLOOD | 1 S Golinda, TX | SIGNIFICANT MUD ON ROAD THAT WASHED UP FROM THE FIELDS ALONG HIGHWAY 77 TOWARD 429. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 593 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.8
The text
As transmitted.
689
WGUS54 KFWD 090758
FFWFWD
TXC145-293-091400-
/O.NEW.KFWD.FF.W.0006.160309T0758Z-160309T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
158 AM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN CENTRAL TEXAS...
FALLS COUNTY IN CENTRAL TEXAS...
* UNTIL 800 AM CST WEDNESDAY
* AT 156 AM CST...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO
THREE INCHES OF RAIN HAVE ALREADY FALLEN...AND AN ADDITIONAL ONE
TO THREE INCHES IS POSSIBLE THROUGH EARLY THIS MORNING. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
308 follow-up statements
203
WGUS74 KFWD 091230
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
630 AM CST WED MAR 9 2016
TXC145-293-091400-
/O.CON.KFWD.FF.W.0006.000000T0000Z-160309T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-FALLS TX-
630 AM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CST
WEDNESDAY FOR LIMESTONE AND FALLS COUNTIES...
AT 625 AM CST...LOCAL LAW ENFORCEMENT REPORTED HEAVY RAIN HAS
RESULTED IN THE FLOODING OF SEVERAL COUNTY ROADS ACROSS CENTRAL
LIMESTONE COUNTY. IN ADDITION...THE WESTBOUND LANE OF STATE HIGHWAY
164 SOUTH OF KIRK WAS IMPASSABLE DUE TO FLOOD WATERS AND DEBRIS.
ALSO...SEVERAL BRIDGES WERE REPORTED TO BE WASHED OUT ON FARM TO
MARKET ROAD 147...NORTHEAST AND NEAR THE TOWN OF MCCLANAHAN IN FALLS
COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
BAIN859
WGUS54 KFWD 091353
FFWFWD
TXC145-293-091700-
/O.EXT.KFWD.FF.W.0006.000000T0000Z-160309T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
753 AM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN CENTRAL TEXAS...
FALLS COUNTY IN CENTRAL TEXAS...
* UNTIL 1100 AM CST
* AT 751 AM CST...THE BROADCAST MEDIA REPORTED SWIFT FLOWING WATER
OVER HIGHWAY 84 NEAR LAKE MEXIA IN LIMESTONE COUNTY. IN
ADDITION...SEVERAL BRIDGES WERE REPORTED TO BE WASHED OUT ON FARM
TO MARKET ROAD 147...NORTHEAST AND NEAR THE TOWN OF MCCLANAHAN IN
FALLS COUNTY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
BAIN803
WGUS54 KFWD 091648
FFWFWD
TXC145-293-092000-
/O.EXT.KFWD.FF.W.0006.000000T0000Z-160309T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1048 AM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN CENTRAL TEXAS...
FALLS COUNTY IN CENTRAL TEXAS...
* UNTIL 200 PM CST
* AT 1044 AM CST...DOPPLER RADAR INDICATED MODERATE RAIN WILL
CONTINUE TO LIFT NORTHWARD ACROSS THE WARNED AREA. WHILE DOPPLER
RADAR DERIVED RAIN RATES ARE ON THE ORDER OF ONE HALF INCH...ANY
ADDITIONAL RAINFALL WILL ONLY AGGREGATE ONGOING FLASH FLOODING. AN
ADDITIONAL ONE HALF TO ONE INCH WILL BE POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
BAIN952
WGUS74 KFWD 091655
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1055 AM CST WED MAR 9 2016
TXC145-293-092000-
/O.CON.KFWD.FF.W.0006.000000T0000Z-160309T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-FALLS TX-
1055 AM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CST
WEDNESDAY FOR LIMESTONE AND FALLS COUNTIES...
AT 1053 AM CST...DOPPLER RADAR INDICATED MODERATE RAIN WILL CONTINUE
TO LIFT NORTHWARD ACROSS THE WARNED AREA. WHILE DOPPLER RADAR
DERIVED RAIN RATES ARE ON THE ORDER OF ONE HALF INCH PER HOUR...ANY
ADDITIONAL RAINFALL WILL ONLY AGGRAVATE ONGOING FLASH FLOODING. AN
ADDITIONAL ONE HALF TO ONE INCH OF RAIN WILL BE POSSIBLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
BAIN720
WGUS74 KFWD 091718
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 AM CST WED MAR 9 2016
TXC145-293-092000-
/O.CON.KFWD.FF.W.0006.000000T0000Z-160309T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-FALLS TX-
1118 AM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CST
WEDNESDAY FOR LIMESTONE AND FALLS COUNTIES...
AT 1108 AM CST...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
DUE TO THE QUICK RISE OF WATER WAS PROMPTING EVACUATIONS AROUND LAKE
MEXIA. ADDITIONAL RAINFALL WILL LIKELY ONLY AGGRAVATE ONGOING FLASH
FLOODING DUE TO THE ACCUMULATION OF WATER AS WELL AS RAPID
CREEK...RIVER...LAKE AND SMALL STREAM RISES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEXIA...MARLIN...GROESBECK...MART...ROSEBUD...COOLIDGE...LOTT...GOLINDA...
FORT PARKER STATE PARK...THORNTON...KOSSE AND TEHUACANA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. LAKE SHORES...RIVER BANKS AND CULVERTS
CAN BECOME UNSTABLE AND UNSAFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3099 9707 3128 9727 3152 9680 3171 9693
3181 9672 3179 9650 3141 9624 3138 9632
3135 9632
$$
BAIN612
WGUS74 KFWD 091952
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
152 PM CST WED MAR 9 2016
TXC145-091955-
/O.CAN.KFWD.FF.W.0006.000000T0000Z-160309T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FALLS TX-
152 PM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING FOR FALLS COUNTY IS CANCELLED...
THE RUNOFF FROM OVERNIGHT RAINFALL HAS RECEDED. HOWEVER...SOME
ROADWAYS MAY STILL HAVE SOME PONDING OF WATER...AND MOTORISTS ARE
URGED TO EXERCISE CAUTION.
LOCAL LAW ENFORCEMENT REPORTED THAT THERE WAS A SIGNIFICANT AMOUNT
OF MUD ON HIGHWAY 77 NEAR NORTH PRAIRIE FROM THE EARLIER FLOODING.
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3125 9662 3171 9693 3181 9672 3179 9650
3141 9624 3138 9632 3135 9632 3122 9659
3122 9660
$$
TXC293-092000-
/O.CON.KFWD.FF.W.0006.000000T0000Z-160309T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-
152 PM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CST
WEDNESDAY FOR LIMESTONE COUNTY...
EMERGENCY MANAGEMENT CONTINUES TO REPORT ONGOING EVACUATIONS AROUND
LAKE MEXIA...WHICH HAS REACHED ITS HIGHEST LEVEL SINCE 1979. MANY
ROADS ACROSS THE COUNTY ARE STILL IMPACTED BY HIGH WATER.
THE FLASH FLOOD WARNING WILL BE EXTENDED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3125 9662 3171 9693 3181 9672 3179 9650
3141 9624 3138 9632 3135 9632 3122 9659
3122 9660
$$
25143
WGUS54 KFWD 091959
FFWFWD
TXC293-100100-
/O.EXT.KFWD.FF.W.0006.000000T0000Z-160310T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
LIMESTONE COUNTY IN CENTRAL TEXAS...
* UNTIL 700 PM CST
* AT 154 PM CST...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT ONGOING
EVACUATIONS AROUND LAKE MEXIA...WHICH HAS RISEN TO ITS HIGHEST
LEVEL SINCE 1979.
ADDITIONAL RAINFALL WITHIN THE WATERSHED OF LAKE MEXIA WILL BE
GENERALLY UNDER 1/2 INCH. MUCH OF THE ONGOING RUNOFF IS A RESULT OF
OVERNIGHT RAINFALL...BUT ANY ADDITIONAL PRECIPITATION WILL ONLY
AGGRAVATE ONGOING FLOODING.
LOCAL EMERGENCY MANAGEMENT AND LAW ENFORCEMENT ALSO REPORTED THAT
THERE WERE NUMEROUS ROADWAYS THROUGHOUT THE COUNTY IMPACTED BY HIGH
WATER...INCLUDING U.S. HIGHWAY 84 NEAR LAKE MEXIA...AND STATE
HIGHWAY 14 NEAR FORT PARKER LAKE. TURN AROUND...DONT DROWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3125 9662 3171 9693 3181 9672 3179 9650
3141 9624 3138 9632 3135 9632 3122 9659
3122 9660
$$
25959
WGUS74 KFWD 100103
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CST WED MAR 9 2016
TXC293-100111-
/O.EXP.KFWD.FF.W.0006.000000T0000Z-160310T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIMESTONE TX-
703 PM CST WED MAR 9 2016
...THE FLASH FLOOD WARNING FOR LIMESTONE COUNTY HAS EXPIRED...
THE HEAVY RAIN HAS ENDED FOR NOW BUT FLOODING CONTINUES ACROSS THE
COUNTY AND ESPECIALLY AROUND LAKE MEXIA. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES AND AVOID THE LAKE MEXIA AREA! THE FLASH
FLOOD WARNING HAS BEEN REPLACED WITH AN AREAL FLOOD WARNING FOR THE
ONGOING FLOODING PROBLEMS.
LAT...LON 3125 9662 3171 9693 3181 9672 3179 9650
3141 9624 3138 9632 3135 9632 3122 9659
3122 9660
$$
JLDUNNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 12:04 AM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 9, 12:04 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1204 AM CST WED MAR 9 2016 .AVIATION... CONCERNS...IFR TO MVFR CEILINGS FOR THE NEXT 24 HOURS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH AT 17Z WEDNESDAY. YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL BE MOVING ACROSS THE TAF SITES OVERNIGHT INTO WEDNESDAY MORNING. CEILINGS IN THE METROPLEX HAVE BEEN VARIABLE BETWEEN IFR AND VFR DURING THE LAST SEVERAL HOURS /03-05Z/...BUT EXPECT MOSTLY IFR CONDITIONS TO PREVAIL THROUGH 16-17Z. SHOWERS AND OCCASIONAL THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY MORNING. EXPECT THIS WAVE OF SHOWERS AND THUNDERSTORMS TO SHIFT TO THE NORTHEAST OF THE TAF SITES BY 17Z. CEILINGS SHOULD IMPROVE TO MVFR BY MIDDAY AS SUBSIDENCE OCCURS IN THE WAKE OF THE EXITING WAVE OF SHOWERS AND THUNDERSTORMS. SOME ISOLATED SHOWERS/THUNDERSTORMS ARE POSSIBLE LATE WEDNESDAY AFTERNOON INTO THE EVENING BUT THE CHANCES ARE TOO LOW TO MENTION IN THE TAFS. EXPECT CEILINGS TO LOWER BACK INTO THE IFR CATEGORY WEDNESDAY EVENING. && .UPDATE... AN OUTFLOW BOUNDARY REMAINS ACROSS THE SOUTHERN EDGE OF THE FORECAST AREA...EXTENDING SOUTH OF A LAMPASAS...WACO...PALESTINE LINE. A LARGE AREA OF NUMEROUS SHOWERS AND THUNDERSTORMS FROM WEST OF COTULLA TO BRADY WILL MOVE NORTHEAST ACROSS THE FORECAST AREA TONIGHT. IN ADDITION...SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AHEAD OF THE AFOREMENTIONED AREA OF SHOWERS AND THUNDERSTORMS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY MANY OF THESE STORMS. THERE WILL REMAIN A POTENTIAL FOR LARGE HAIL WITH THESE STORMS. FOR AREAS JUST NORTH OF THE OUTFLOW BOUNDARY...CANNOT RULE OUT THE POTENTIAL FOR SOME DAMAGING WINDS...AND MAYBE EVEN A TORNADO RIGHT ALONG THE BOUNDARY. 58 && .PREV DISCUSSION... /ISSUED 406 PM CST TUE MAR 8 2016/ THE MCS THAT CHARGED INTO NORTH TEXAS THIS MORNING IS NOW EXITING INTO EAST TEXAS...LEAVING SUBSIDENCE IN ITS WAKE. EVEN WITH THIS DOWNGLIDE WORKING AGAINST ADDITIONAL DEVELOPMENT...SUNSHINE HAS HELPED TEMPERATURES REBOUND FROM THE RAIN-COOLED 50S INTO THE 60S AND EVEN 70S. DESPITE MUCAPE VALUES SOARING OVER 1000 J/KG THIS AFTERNOON IN AREAS WEST OF I-35...THE ONLY CONVECTIVE INITIATION HAS BEEN IN OUR SOUTHWESTERN ZONES WHERE CONVERGENCE HAS BEEN MAXIMIZED ALONG A SOUTHWARD MOVING OUTFLOW BOUNDARY. THIS BOUNDARY WILL SOON INTERACT WITH EVEN MORE UNSTABLE AIR ACROSS BELL COUNTY...WHERE TEMPERATURES ARE NEAR 80F WITH DEW POINTS AS HIGH AS 70F. THE WINDOW FOR ADDITIONAL CONVECTIVE INITIATION WILL CLOSE AT NIGHTFALL...BUT SOME ONGOING ACTIVITY WILL LINGER INTO THE EVENING HOURS. ELSEWHERE...ADDITIONAL DEVELOPMENT IS UNLIKELY THE REMAINDER OF THE AFTERNOON...WITH WEAK SUBSIDENCE AND NO CLEAR SURFACE FOCUS. THE UPPER LOW IS CONTINUING ITS EQUATORWARD TRAJECTORY. DESPITE FEW PREVIOUS EVENTS TO SUPPORT THIS...THE ECMWF TAKES THE CENTER OF THE 500MB LOW INTO AGUASCALIENTES BY WEDNESDAY NIGHT. IN THE MEANTIME...THIS WILL INDUCE INCREASINGLY DIFFLUENT FLOW ACROSS TEXAS...WITH AN ANOMALOUSLY STRONG FETCH OF MOISTURE FROM DEEP INTO THE TROPICAL LATITUDES. AS THE NEXT IMPULSE SWINGS INTO THE LONE STAR STATE TONIGHT...WIDESPREAD SHOWERS OF THUNDERSTORMS WILL SURGE INTO CENTRAL AND EAST TEXAS. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR AREAS ALONG AND EAST OF A LINE FROM CAMERON...TO CORSICANA...TO PARIS...WHERE PW VALUES WILL APPROACH RECORD VALUES FOR MARCH. THE EVENTUAL RAINFALL TONIGHT AND WEDNESDAY WILL VARY CONSIDERABLY ACROSS OUR REGION...FROM 1/4 INCH THE NORTHWEST TO OVER 3 INCHES WITHIN THE WATCH AREA. THE MOST EXTRAORDINARY RAINFALL DURING THE EVENT WILL BE EAST OF OUR CWA. THE SEVERE THREAT TONIGHT WILL BE PRIMARILY DAMAGING WINDS IN SOUTHERN ZONES...WHERE THE ACTIVITY MAY BE ABLE TO TAP INTO THE SIGNIFICANT INSTABILITY WITHIN THE BOUNDARY LAYER. IF SURFACE- BASED CONVECTION DOMINATES IN SOUTH TEXAS...THIS THREAT WOULD BE MORE LIMITED. THE NAM IS INSISTENT ON DEVELOPING A SURFACE LOW ATTENDANT WITH THE MOST INTENSE CONVECTION...TRACKING IT THROUGH CENTRAL AND EAST TEXAS. IF THIS TRANSPIRES...THERE WILL BE THE POTENTIAL FOR NOCTURNAL TORNADOES AS SURFACE INFLOW WINDS BACK. THIS WOULD BE GENERALLY SOUTHEAST OF A LINE FROM TEMPLE TO ATHENS. A COLD FRONT WILL INVADE ON WEDNESDAY...SHUTTING OFF MUCH OF THE SURFACE-BASED INSTABILITY. BUT WITH THE LOW NOW CUT OFF FROM THE MID-LATITUDE FLOW...RAIN CHANCES WILL CONTINUE THE REMAINDER OF THE WEEK AS THE FEATURE SLOWLY DRIFTS TO THE NORTHEAST. THE NEXT BIG EVENT LOOKS TO BE THURSDAY NIGHT INTO FRIDAY...AS THE UPPER LOW APPROACHES...INDUCING UPGLIDE OVER THE COOL SURFACE LAYER. THIS WILL BE PRIMARILY A HEAVY RAIN EVENT...WITH FLASH FLOODING AND WORSENING RIVER FLOODING THE PRIMARY CONCERNS. THE UPPER LOW WILL WEAKEN AS IT HEADS INTO THE MISSISSIPPI VALLEY SATURDAY NIGHT. ALTHOUGH ANOTHER PACIFIC SYSTEM MAY TRACK DIRECTLY OVER NORTH TEXAS ON SUNDAY...IT APPEARS THIS WILL HAVE LITTLE MOISTURE TO WORK WITH. A DRYING WEST WIND WILL DOMINATE SUNDAY AFTERNOON...AND SUNSHINE SHOULD PUSH TEMPERATURES WELL INTO THE 70S. DRY AND UNSEASONABLY WARM WEATHER WILL PREVAIL EARLY NEXT WEEK. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 61 70 57 67 54 / 90 70 20 40 60 WACO, TX 60 71 57 67 53 / 100 70 30 50 60 PARIS, TX 55 69 57 67 52 / 80 90 50 50 60 DENTON, TX 59 69 56 67 53 / 80 70 20 40 60 MCKINNEY, TX 60 69 56 67 53 / 80 70 20 40 60 DALLAS, TX 62 71 58 68 55 / 90 70 20 40 60 TERRELL, TX 59 70 56 68 54 / 90 80 30 50 50 CORSICANA, TX 60 71 59 69 55 / 100 80 40 50 50 TEMPLE, TX 61 71 56 67 53 / 100 70 30 50 60 MINERAL WELLS, TX 58 70 53 65 52 / 80 70 20 40 60 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR TXZ095-105>107- 121>123-135-146>148-160>162-174-175. && 58/58
Hazardous weather outlook, Mar 8, 8:40 PM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 840 PM CST TUE MAR 8 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 840 PM CST TUE MAR 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS THIS EVENING AND OVERNIGHT MAY PRODUCE HAIL AND GUSTY WINDS. IF SUPERCELLS DEVELOP THE THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. THE NEXT WAVE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ARRIVE LATE TONIGHT. HEAVY RAIN WILL BE LIKELY WHICH MAY RESULT IN FLASH FLOODING AND RIVER FLOODING ACROSS NORTH AND CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH FRIDAY AS AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA. A FEW STORMS COULD BECOME STRONG...WITH SMALL HAIL AND GUSTY WINDS. HEAVY RAIN MAY ALSO LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT SOUTH OF INTERSTATE 20.
In the hours before
Special weather statement, Mar 8, 10:15 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1015 PM CST TUE MAR 8 2016
TXZ143-090500-
HAMILTON TX-
1015 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY UNTIL 1100 PM
CST...
AT 1013 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES WEST OF EVANT...OR 17 MILES SOUTHWEST OF HAMILTON...MOVING
NORTHEAST AT 30 MPH. ANOTHER STRONG STORM WAS OCCURRING NEAR
HAMILTON MOVING NORTH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HICO AND EVANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3184 9816 3192 9821 3201 9801 3167 9777
3142 9827 3169 9846
TIME...MOT...LOC 0413Z 208DEG 24KT 3151 9831
JLDUNNLocal storm report, Mar 8, 10:36 PM CST, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST TUE MAR 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLOOD HAMILTON 31.70N 98.12W
03/08/2016 HAMILTON TX LAW ENFORCEMENT
SO REPORTS SOME LOW WATER CROSSINGS HAVE BEEN CLOSED DUE
WATER ON ROAD.Special weather statement, Mar 8, 11:11 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1111 PM CST TUE MAR 8 2016 TXZ130>132-144-090600- HOOD TX-BOSQUE TX-ERATH TX-SOMERVELL TX- 1111 PM CST TUE MAR 8 2016 ...SPECIAL WEATHER STATEMENT... AT 1110 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF GLEN ROSE...OR 23 MILES SOUTH OF GRANBURY...MOVING NORTH AT 30 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM BUT HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM THAT MAY RESULT IN MINOR FLOODING. LOCATIONS IMPACTED INCLUDE... GRANBURY...GLEN ROSE...IREDELL...DINOSAUR VALLEY STATE PARK...OAK TRAIL SHORES...WALNUT SPRINGS...TOLAR AND MORGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3203 9757 3194 9788 3246 9810 3255 9780 TIME...MOT...LOC 0510Z 159DEG 27KT 3210 9777 JLDUNN
Special weather statement, Mar 8, 11:48 PM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1148 PM CST TUE MAR 8 2016
TXZ144-090630-
BOSQUE TX-
1148 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR BOSQUE COUNTY UNTIL 1230 AM
CST...
AT 1148 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IREDELL...OR 18 MILES NORTHWEST OF CLIFTON...MOVING NORTHEAST AT
30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MERIDIAN...IREDELL...CRANFILLS GAP...MERIDIAN STATE PARK...WALNUT SPRINGS
AND MORGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3220 9764 3220 9759 3218 9760 3218 9757
3215 9757 3213 9751 3216 9751 3214 9749
3213 9750 3210 9747 3206 9749 3202 9749
3201 9747 3203 9743 3199 9741 3198 9738
3193 9744 3192 9742 3173 9781 3202 9800
TIME...MOT...LOC 0548Z 213DEG 25KT 3196 9780
30Special weather statement, Mar 8, 11:56 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1156 PM CST TUE MAR 8 2016
TXZ174-175-090645-
ROBERTSON TX-MILAM TX-
1156 PM CST TUE MAR 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND NORTHEASTERN MILAM
COUNTIES UNTIL 1245 AM CST...
AT 1156 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF HEARNE...MOVING NORTH AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HEARNE...FRANKLIN...CALVERT AND BREMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3092 9673 3091 9674 3096 9677 3099 9675
3101 9677 3105 9677 3106 9682 3108 9681
3110 9683 3135 9632 3125 9633 3109 9628
3106 9624 3101 9626 3097 9624 3091 9635
3074 9646 3070 9656 3073 9662 3064 9679
TIME...MOT...LOC 0556Z 191DEG 29KT 3074 9662
30Special weather statement, Mar 9, 12:43 AM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 AM CST WED MAR 9 2016
TXZ147-161-162-175-090730-
ROBERTSON TX-LIMESTONE TX-LEON TX-FREESTONE TX-
1243 AM CST WED MAR 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LIMESTONE...NORTHEASTERN
ROBERTSON...FREESTONE AND WESTERN LEON COUNTIES UNTIL 130 AM CST...
AT 1243 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19
MILES SOUTHWEST OF BUFFALO...OR 21 MILES SOUTHEAST OF GROESBECK...
MOVING NORTH AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...TEAGUE...FAIRFIELD...BUFFALO...FRANKLIN...WORTHAM...
CENTERVILLE...FAIRFIELD LAKE STATE PARK...JEWETT...OAKWOOD...MARQUEZ...
STREETMAN AND KIRVIN.
THIS INCLUDES INTERSTATE 45 BETWEEN MILE MARKERS 160 AND 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3123 9659 3173 9645 3180 9650 3201 9605
3196 9606 3196 9602 3191 9600 3188 9603
3187 9597 3184 9600 3179 9598 3175 9588
3169 9587 3170 9583 3167 9581 3169 9578
3162 9579 3160 9582 3106 9605 3089 9646
TIME...MOT...LOC 0643Z 196DEG 43KT 3127 9632
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:03 PM CST | Severe Thunderstorm Warning | FWD | Hamilton | 42 min |
| Mar 8, 9:08 PM CST | Severe Thunderstorm Warning | FWD | Lampasas, Mills | 67 min |
| Mar 8, 10:05 PM CST | Areal Flood Advisory | FWD | Lampasas | 115 min |
| Mar 8, 10:15 PM CST | Special Weather Statement | FWD | Hamilton | 45 min |
| Mar 8, 10:34 PM CST | Areal Flood Advisory | FWD | Hamilton | 116 min |
| Mar 8, 10:51 PM CST | Flash Flood Warning | FWD | Hamilton | 114 min |
| Mar 8, 11:11 PM CST | Special Weather Statement | FWD | Hood, Somervell | 49 min |
| Mar 8, 11:48 PM CST | Special Weather Statement | FWD | Bosque | 42 min |
| Mar 8, 11:56 PM CST | Special Weather Statement | FWD | Robertson | 49 min |
| Mar 9, 12:34 AM CST | Areal Flood Advisory | FWD | Freestone, Limestone, Navarro | 3 hr |
| Mar 9, 12:43 AM CST | Special Weather Statement | FWD | Freestone, Leon | 47 min |
| Mar 9, 12:59 AM CST | Areal Flood Advisory | FWD | Falls | 3 hr |
| Mar 9, 1:13 AM CST | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Mar 9, 2:05 AM CST | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Mar 9, 2:10 AM CST | Special Weather Statement | FWD | Henderson, Van Zandt | 50 min |
| Mar 9, 2:15 AM CST | Areal Flood Advisory | FWD | Bell | 3 hr |
| Mar 9, 2:26 AM CST | Areal Flood Advisory | FWD | Rains, Van Zandt | 3 hr |
| Mar 9, 2:56 AM CST | Flash Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Mar 9, 3:08 AM CST | Special Weather Statement | FWD | Milam | 52 min |
| Mar 9, 3:27 AM CST | Areal Flood Advisory | FWD | Milam, Robertson | 3 hr |
| Mar 9, 3:32 AM CST | Severe Thunderstorm Warning | FWD | Milam, Robertson | 43 min |
| Mar 9, 4:18 AM CST | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Mar 9, 4:37 AM CST | Areal Flood Advisory | FWD | Anderson, Henderson | 3 hr |
| Mar 9, 4:43 AM CST | Special Weather Statement | FWD | Leon | 47 min |
| Mar 9, 5:33 AM CST | Areal Flood Advisory | FWD | Rains, Van Zandt | 6 hr |
| Mar 9, 5:38 AM CST | Flash Flood Warning | FWD | Henderson | 3 hr |
| Mar 9, 7:29 AM CST | Areal Flood Advisory | FWD | Anderson | 3 hr |
| Mar 9, 9:00 AM CST | Areal Flood Warning | FWD | Freestone, Navarro | 6 hr |
| Mar 9, 10:33 AM CST | Areal Flood Advisory | FWD | Anderson, Freestone, Henderson | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.